MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the preloaded intraocular lens (iol) was implanted the surgeon noticed a defect that looked like a chip or scratch on the periphery of the lens.The surgeon decided against removal due to the associated risks (explant would have outweighed the benefit, discomfort or visual issues noticed).The scratched was described to be about 0.5 mm from the optic edge, far enough on the periphery where the surgeon felt it was out of the visual axis.
 
Additional Manufacturer Narrative
Section a2, a3, a3b, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: unknown, information not provided.Section d6b: if explanted, give date: not applicable, remains implanted in the eye.Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Upon further additional response supplemental mdr will be updated accordingly with the aware date of 10/13/2025.The following fields have been updated accordingly: section a: age: dob: (b)(6) 1968.Section a4.Weight: 115 pounds.Section a5.Ethnicity : hispanic/latino.Section a6: race: while.Section b5: describe event or problem: unable to tolerate the optics of a multifocal lens implanted on (b)(6) 2025, with the explant performed on (b)(6) 2025.The patient needed unplanned vitrectomy.This patient was reported fully recovered post-explant.Iol was destroyed and unavailable for return.Section h6: health effect - impact code:4625 - additional surgery.Section h6: health effect - clinical code: 2140 - visual disturbances.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section a2: 56 years.Section a3: female.Section b5: describe event or problem: additional information revealed that postoperatively, the patient experienced visual disturbances described as "vaseline-type vision," blurry vision at all distances, and seeing the edges of tubes in her peripheral vision.Despite these issues, the patient achieved a visual acuity of 20/20 for distance, 20/30 for near, and 20/25 for intermediate vision binocularly at six months post-operation.Due to these disturbances, patient met with surgeon and wanted to proceed with a lens exchange.Lens explant was done on (b)(6) 2025 and a 29.5 aspire monofocal iol was inserted.The odyssey iol that was explanted was destroyed.The patient is doing well postoperatively.Section d6a.If implanted, give date: (b)(6) 2025.Section d6b.Explanted, give date: (b)(6) 2025.Section h6: health effect - impact code: 4629 - device revision or replacement.Section h6: health effect - clinical code: 2137 - blurred vision.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21333854
Report Number3012236936-2025-000031
Device Sequence Number3849414
Product Code MFK
UDI-Device Identifier05050474810945
UDI-Public(01)05050474810945(17)271121
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer10/13/2025
10/13/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date11/04/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityHispanic
Patient RaceWhite